What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 1 hour 55 minutes earlier. Its key messages:
- Issued at 315 PM EDT Fri Jun 27 2025
- An active weather pattern persists into next week, with a Marginal Risk (1/5) for severe weather today.
- Hot temperatures and increasing humidity will lead to peak heat indices 100 to 105 degrees. Proper precautions should be taken to prevent heat-related illnesses. Look before you lock!
- Moderate risk of rip currents continues at area beaches through the weekend.
Area forecast discussion, Jun 27, 2:15 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
315 PM EDT Fri Jun 27 2025
...New KEY MESSAGES, DISCUSSION, MARINE...
.KEY MESSAGES...
Issued at 315 PM EDT Fri Jun 27 2025
- An active weather pattern persists into next week, with a
Marginal Risk (1/5) for severe weather today.
- Hot temperatures and increasing humidity will lead to peak heat
indices 100 to 105 degrees. Proper precautions should be taken
to prevent heat-related illnesses. Look before you lock!
- Moderate risk of rip currents continues at area beaches through
the weekend.
&&
.DISCUSSION...
Issued at 315 PM EDT Fri Jun 27 2025
Current-Tonight...Convection has developed along much of the east
central Florida coast this afternoon, with outflow boundaries from
the convection helping to propagate further development inland.
This is forecast to continue over the next several hours, with
increasing coverage of showers and storms anticipated across the
interior. While storms have so far remained sub-severe, the area
does continue to remain under a Marginal Risk (1/5) for severe
weather. The 15Z XMR sounding showed MLCAPE up to 2000 J/kg and
modest low-level lapse rates (7.1 C/km), with prevailing southwest
steering flow winds. Gusty winds and lightning continue to be the
primary concerns, with small hail possible in stronger storms.
Shear and SRH remains unfavorable, though brief funnel cloud or
tornado development cannot be ruled out along boundary collisions.
Activity is forecast to diminish into the overnight hours, with
ongoing activity anticipated across the offshore waters. Lows
overnight in the low to mid 70s.
This Weekend...An active summertime weather pattern is forecast to
persist across east central Florida through the weekend. The
Atlantic ridge extends westward towards the peninsula, remaining
draped across central Florida. Prevailing south-southwest flow will
continue to bring moisture northward across the peninsula, with
PWATs up to 2 inches possible locally. The east coast sea breeze is
forecast to develop each afternoon, struggling to move inland due to
west-southwest winds aloft. Showers and storms are anticipated to
develop along the sea breeze, with an eventual sea breeze collision
across the eastern half of Florida coinciding with the greatest
coverage each day. 500 mb temperatures remain around -8 to -7C, with
modest low-level lapse rates continuing to help support convective
development. Storm threats continue to be lightning strikes, gusty
winds up to 50 mph, small hail, and heavy downpours. Minor flooding
in some spots may be possible, particularly where showers and storms
have little movement and in places that have received sufficient
rainfall from previous days. Any activity that develops is forecast
to diminish into the overnight hours, with showers and storms
continuing across the local Atlantic waters. Outside of convection,
temperatures reach the low 90s on Saturday, and the upper 80s to low
90s on Sunday. Peak heat indices are forecast to reach 100 to 103 on
Saturday, remaining in the upper 90s on Sunday. Lows stay near
normal in the low to mid 70s.
Next Week (previous modified)...The Atlantic ridge axis remains
draped over the local area early next week, then is forecast to
drift southward through late week. Meanwhile, the second upper level
low meanders around the Florida peninsula and the eastern Gulf. A
summer-time pattern will, therefore, continue, with south to
southwesterly winds supporting a continued collision over the
forecast area. High coverage of afternoon/evening showers and storms
is expected to continue through the holiday and towards the end of
the week, with PoPs 60-70% each day. Heat will remain a concern due
to humid conditions and heat indices 100-105 degrees. Residents and
visitors should continue to use caution if spending prolonged
periods outside.
&&
.MARINE...
Issued at 315 PM EDT Fri Jun 27 2025
The Atlantic high is forecast to remain generally in place,
resulting in favorable boating conditions across the local
Atlantic waters outside of convection. Southwesterly winds remain
below 15 knots each day, becoming more southeasterly each
afternoon along the coast as the east coast sea breeze develops
and attempts to move inland. Seas stay between 1 to 3 feet through
the weekend and into next week. The persistent southwest flow will
lead to offshore-moving showers and storms developing in the
afternoons along the sea breeze, with ongoing activity forecast
across the offshore waters during the overnight hours. Any storms
that develop may be capable of producing frequent lightning
strikes, wind gusts in excess of 34 knots, small hail, and heavy
downpours.
.AVIATION...
(18Z TAFs)
Issued at 135 PM EDT Fri Jun 27 2025
Convection has fired off along the coast, with TEMPOs in effect
through 20Z for reduced VIS and CIGs due to TSRA. Coverage of
showers and storms are forecast to to increase across the interior
through the remainder of this afternoon, with TEMPOs across the
interior terminals from 18 to 24Z. Activity is forecast to
diminish after 02Z across the area. Winds become light and
variable to calm overnight, picking back up out of the SW after
15Z across the interior terminals and DAB. From TIX southward, the
east coast sea breeze slowly develops, with winds becoming more
onshore from 15Z and beyond. VCTS possible along the sea breeze as
it develops, with increasing coverage forecast across the interior
once again in the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 91 73 89 / 30 70 50 70
MCO 74 93 74 90 / 50 70 50 70
MLB 75 90 74 88 / 40 60 50 70
VRB 72 91 71 89 / 30 60 40 70
LEE 74 92 75 89 / 30 70 40 70
SFB 74 93 74 91 / 40 70 50 70
ORL 75 93 75 90 / 50 70 50 70
FPR 71 90 71 88 / 30 60 40 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Tollefsen
AVIATION...Tollefsen
In the hours before
Special weather statement, Jun 27, 3:31 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
431 PM EDT Fri Jun 27 2025
FLZ045-053-547-272100-
Osceola FL-Orange FL-Inland Southern Brevard FL-
431 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BREVARD...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES THROUGH 500 PM
EDT...
At 431 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Saint Cloud to 6 miles northeast of
Kenansville. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wedgefield, Holopaw, Narcoossee, Kenansville, and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2854 8110 2815 8071 2784 8098 2807 8135
2808 8135 2808 8137
TIME...MOT...LOC 2031Z 211DEG 35KT 2823 8126 2796 8093
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Jun 27, 3:40 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
440 PM EDT Fri Jun 27 2025
FLZ046-272115-
Seminole FL-
440 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SEMINOLE COUNTY THROUGH
515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sanford, Oviedo, Winter Springs, Casselberry, and Lake Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2883 8127 2882 8122 2880 8120 2879 8118
2878 8118 2879 8116 2879 8114 2880 8114
2880 8113 2878 8105 2876 8106 2861 8117
2861 8132 2864 8133 2864 8136
TIME...MOT...LOC 2040Z 200DEG 17KT 2867 8125
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 27, 3:42 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
442 PM EDT Fri Jun 27 2025
FLZ045-053-272115-
Osceola FL-Orange FL-
442 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 515 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buena Ventura Lakes, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Saint Cloud, and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2822 8127 2831 8153 2859 8153 2853 8109
TIME...MOT...LOC 2042Z 200DEG 17KT 2833 8134
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 27, 3:54 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
454 PM EDT Fri Jun 27 2025
FLZ045-144-272130-
Orange FL-Southern Lake County FL-
454 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES THROUGH 530 PM EDT...
At 453 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Louisa, or 7 miles south of Ferndale, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Groveland, and Mascotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2867 8195 2864 8151 2838 8153 2836 8196
TIME...MOT...LOC 2053Z 200DEG 16KT 2851 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 27, 3:59 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
459 PM EDT Fri Jun 27 2025
FLZ045-046-272145-
Orange FL-Seminole FL-
459 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
SOUTHERN ORANGE COUNTIES THROUGH 545 PM EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando International Airport, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2868 8153 2858 8101 2835 8113 2835 8133
2842 8154
TIME...MOT...LOC 2058Z 200DEG 16KT 2843 8131
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WeitlichSpecial weather statement, Jun 27, 4:05 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
505 PM EDT Fri Jun 27 2025
FLZ044-144-272130-
Northern Lake County FL-Southern Lake County FL-
505 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LAKE COUNTY THROUGH
530 PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lady Lake, moving east at 25 mph. Additional strong storms are
developing across central Lake County.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8195 2896 8165 2864 8166 2867 8195
TIME...MOT...LOC 2105Z 253DEG 20KT 2890 8187
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Weitlich